Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 1, NWS Elko, NV

January 3, 20085 counties in Nevada

NWS Elko, NV issued this wind advisory at Jan 3, 2008, 2:49 PM PST for 5 counties in Nevada. It took effect at Jan 4, 2008, 10:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 2:49 PM PST (22:49 UTC)
In effect from
Jan 4, 2008, 10:00 AM PST
Expired
Jan 5, 2008, 12:00 AM PST
In force
14 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2639 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 032249
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
249 PM PST THU JAN 3 2008

...STRONG STORM SYSTEM EXPECTED TO IMPACT THE REGION STARTING
FRIDAY AFTERNOON...

A STRONG WINTER STORM WILL PUSH INTO THE WEST COAST ON FRIDAY.
A STRONG PRESSURE GRADIENT AHEAD OF THIS STORM WILL RESULT IN
VERY STRONG WINDS LATE FRIDAY MORNING THROUGH FRIDAY EVENING
ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA.

NVZ013-035-037-041200-
/O.CON.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
249 PM PST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
FRIDAY...

SOUTH TO SOUTHWEST WINDS WILL BEGIN TO INCREASE LATE THURSDAY
NIGHT AND BECOME STRONG BY LATE FRIDAY MORNING AHEAD OF A STRONG
STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 30 TO 45 MPH
WITH GUSTS UP TO 60 MPH ARE EXPECTED. THE HIGH ELEVATIONS...AS
WELL AS MOUNTAIN PASSES ACROSS CENTRAL NEVADA...WILL LIKELY SEE
THE STRONGEST WINDS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY ALONG HIGHWAY 50 OR HIGHWAY 6 IN CENTRAL NEVADA. USE
EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS
WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ030>034-036-041200-
/O.UPG.KLKN.HW.A.0001.080104T1800Z-080105T0600Z/
/O.NEW.KLKN.WI.Y.0001.080104T1800Z-080105T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...
WEST WENDOVER...LEE...RUBY LAKE...BATTLE MOUNTAIN
249 PM PST THU JAN 3 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY NIGHT AND
FRIDAY MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC OCEAN.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE
FRIDAY MORNING THROUGH FRIDAY EVENING. THE HIGH ELEVATIONS...AS WELL
AS MOUNTAIN PASSES...WILL LIKELY SEE THE STRONGEST WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
5 follow-up statements
000 
WWUS75 KLKN 040602
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1002 PM PST THU JAN 3 2008

...STRONG STORM SYSTEM EXPECTED TO IMPACT THE REGION STARTING
FRIDAY AFTERNOON...

A STRONG WINTER STORM WILL PUSH INTO THE WEST COAST ON FRIDAY. A
TIGHT PRESSURE GRADIENT AHEAD OF THIS STORM WILL RESULT IN VERY
STRONG WINDS LATE FRIDAY MORNING THROUGH FRIDAY EVENING ACROSS
PORTIONS OF NORTHERN AND CENTRAL NEVADA.

NVZ030>032-034-036-041815-
/O.UPG.KLKN.WI.Y.0001.080104T1800Z-080105T0600Z/
/O.EXA.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
1002 PM PST THU JAN 3 2008

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE PREVIOUS WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO
10 PM PST FRIDAY.

SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY NIGHT AND
FRIDAY MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC
OCEAN. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY EVENING. THE HIGH
ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE THE
STRONGEST WINDS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
ALONG I-80...HIGHWAY 95 OR HIGHWAY 93 IN NORTHERN NEVADA. USE
EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS
WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ013-035-037-041815-
/O.CON.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
1002 PM PST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
FRIDAY. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY ALONG HIGHWAY 50 OR HIGHWAY 6 IN CENTRAL NEVADA. USE
EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS AND CROSS
WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ033-041815-
/O.EXT.KLKN.WI.Y.0001.080105T0000Z-080105T0800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1002 PM PST THU JAN 3 2008

...WIND ADVISORY NOW IN EFFECT FROM 4 PM FRIDAY TO MIDNIGHT PST
FRIDAY NIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM FRIDAY TO MIDNIGHT
PST FRIDAY NIGHT. THIS IS A CHANGE FROM THE EARLIER ADVISORY 
VALID PERIOD. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY NIGHT AND
FRIDAY MORNING AHEAD OF A STRONG STORM SYSTEM IN THE PACIFIC
OCEAN. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY EVENING. THE HIGH
ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE THE
STRONGEST WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

AWG
000 
WWUS75 KLKN 041158
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
358 AM PST FRI JAN 4 2008

...STRONG STORM SYSTEM EXPECTED TO IMPACT THE REGION STARTING
FRIDAY AFTERNOON...

A STRONG WINTER STORM WILL PUSH INTO THE WEST COAST TODAY. A TIGHT
PRESSURE GRADIENT AHEAD OF THIS STORM WILL RESULT IN VERY STRONG
WINDS LATE THIS MORNING THROUGH THIS EVENING ACROSS PORTIONS OF
NORTHERN AND CENTRAL NEVADA.

NVZ013-035-037-050200-
/O.CON.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
358 AM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG
STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 60 MPH ARE EXPECTED BY LATE MORNING THROUGH THIS EVENING.
THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE
THE STRONGEST WINDS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY ALONG HIGHWAY 50...HIGHWAY 93 AND HIGHWAY 6 IN CENTRAL
NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS
AND CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ030>032-034-036-050200-
/O.CON.KLKN.HW.W.0001.080104T1800Z-080105T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
358 AM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG
STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 60 MPH ARE EXPECTED LATER THIS MORNING THROUGH THIS EVENING.
THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE
THE STRONGEST WINDS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY ALONG INTERSTATE 80...HIGHWAY 95 AND HIGHWAY 93 IN
NORTHERN NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG
WIND GUSTS AND CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ033-050200-
/O.CON.KLKN.WI.Y.0001.080105T0000Z-080105T0800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
358 AM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG
STORM SYSTEM IN THE PACIFIC OCEAN. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED LATER THIS MORNING THROUGH THIS EVENING.
THE HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL LIKELY SEE
THE STRONGEST WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
IPPI/RCM
000 
WWUS75 KLKN 042218
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
218 PM PST FRI JAN 4 2008

.A STRONG WINTER STORM WILL CONTINUE TO PUSH EASTWARD FROM THE WEST
COAST TONIGHT. THE TIGHT PRESSURE GRADIENT AHEAD OF THIS STORM HAS
RESULTED IN VERY STRONG WINDS ACROSS PORTIONS OF NORTHERN AND
CENTRAL NEVADA TODAY.

NVZ013-035-037-050600-
/O.CON.KLKN.HW.W.0001.000000T0000Z-080105T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
218 PM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60
MPH HAVE BEEN OBSERVED ACROSS THE REGION TODAY. THE WINDY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. HIGH
ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL SEE THE STRONGEST
WINDS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY ALONG HIGHWAY 50...HIGHWAY 93 AND HIGHWAY 6 IN CENTRAL
NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS
AND CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ030>032-034-036-050600-
/O.CON.KLKN.HW.W.0001.000000T0000Z-080105T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
218 PM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60
MPH HAVE BEEN OBSERVED ACROSS THE REGION TODAY. THE WINDY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. HIGH
ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL SEE THE STRONGEST
WINDS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY ALONG INTERSTATE 80...HIGHWAY 95 AND HIGHWAY 93 IN
NORTHERN NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG
WIND GUSTS AND CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ033-050800-
/O.CON.KLKN.WI.Y.0001.080105T0000Z-080105T0800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
218 PM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH TO SOUTHWEST THIS
AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED. THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THIS EVENING. HIGH ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL
SEE THE STRONGEST WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KNUTSVIG
000 
WWUS75 KLKN 050553
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
953 PM PST FRI JAN 4 2008

.STRONG WINDS HAVE DIMINISHED ACROSS MOST OF CENTRAL AND NORTHERN
NEVADA WITH THE EXCEPTION OF WHITE PINE COUNTY AND SOME HIGHER
ELEVATIONS ACROSS THE AREA. A BAND OF HEAVY SNOW ASSOCIATED WITH A
COLD FRONT WILL CONTINUE TO MOVE THROUGH NORTHEAST AND CENTRAL
NEVADA OVERNIGHT. 

NVZ013-037-050700-
/O.CAN.KLKN.HW.W.0001.000000T0000Z-080105T0600Z/
NORTHERN NYE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...AUSTIN...EUREKA...
DIAMOND VALLEY
953 PM PST FRI JAN 4 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING. 

WINDS HAVE DIMINISHED THIS EVENING BELOW WARNING CRITERIA. A
WINTER STORM WARNING REMAINS IN EFFECT FOR THE REGION THROUGH
SATURDAY MORNING.


$$

NVZ030>032-034-036-050700-
/O.EXP.KLKN.HW.W.0001.000000T0000Z-080105T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
953 PM PST FRI JAN 4 2008

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS HAVE DIMINISHED THIS EVENING BELOW WARNING CRITERIA. WINTER
WEATHER ADVISORIES AND WARNINGS REMAIN IN EFFECT FOR NORTHERN
NEVADA THROUGH FRIDAY MORNING. 

$$

NVZ035-050800-
/O.EXT.KLKN.HW.W.0001.000000T0000Z-080105T0800Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
953 PM PST FRI JAN 4 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

HIGH WINDS HAVE CONTINUED ACROSS WHITE PINE COUNTY THIS EVENING
INCLUDING GUSTS APPROACHING 70 MPH AT THE ELY AIRPORT. WINDS ARE
NOW EXPECTED TO DIMINISH BELOW WARNING CRITERIA AROUND MIDNIGHT. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY ALONG HIGHWAY 50...HIGHWAY 93 AND HIGHWAY 6 IN CENTRAL
NEVADA. USE EXTRA CAUTION AND REMAIN ALERT FOR STRONG WIND GUSTS
AND CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ033-050800-
/O.CON.KLKN.WI.Y.0001.000000T0000Z-080105T0800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
953 PM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH TO SOUTHWEST AS A
COLD FRONT APPROACHES THE REGION OVERNIGHT. WIND SPEEDS OF 20 TO
30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED AHEAD OF THE FRONT. HIGH
ELEVATIONS...AS WELL AS MOUNTAIN PASSES...WILL SEE THE STRONGEST
WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 050745
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1145 PM PST FRI JAN 4 2008

.STRONG WINDS HAVE DIMINISHED ACROSS CENTRAL AND NORTHERN NEVADA.
A BAND OF HEAVY SNOW ASSOCIATED WITH A COLD FRONT WILL CONTINUE TO
MOVE THROUGH NORTHEAST AND CENTRAL NEVADA OVERNIGHT.

NVZ035-050845-
/O.EXP.KLKN.HW.W.0001.000000T0000Z-080105T0800Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
1145 PM PST FRI JAN 4 2008

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT. 

WINDS HAVE DIMINISHED THIS EVENING BELOW WARNING CRITERIA. A
WINTER STORM WARNING REMAINS IN EFFECT FOR THE REGION THROUGH
SATURDAY MORNING.

$$

NVZ033-050845-
/O.EXP.KLKN.WI.Y.0001.000000T0000Z-080105T0800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1145 PM PST FRI JAN 4 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. 

WINDS HAVE DIMINISHED THIS EVENING BELOW ADVISORY CRITERIA. A
SNOW AND BLOWING SNOW ADVISORY ADVISORY IS IN EFFECT FOR THE
REGION THROUGH SATURDAY MORNING.

$$

AWG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 3, 1:50 PM PST, 59 minutes earlier.

Area forecast discussion, Jan 3, 1:50 PM PST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
150 PM PST THU JAN 3 2008

.SYNOPSIS...A SERIES OF PACIFIC STORM SYSTEMS WILL MOVE INTO THE
GREAT BASIN REGION STARTING ON FRIDAY BRINGING WINDY CONDITIONS
AND SIGNIFICANT SNOW ACCUMULATION BEGINNING FRIDAY NIGHT AND
LAST INTO NEXT WEEK. THE STRONGEST STORM SYSTEM IS EXPECTED TO
MOVE ACROSS THE SILVER STATE FRIDAY NIGHT AND SATURDAY.
&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...STRONG UPPER TROUGH TO PUSH
ONTO THE WEST COAST FRIDAY AND INTO THE GREAT BASIN FRIDAY NIGHT
AND SATURDAY. AHEAD OF THIS SYSTEM FRIDAY A VERY STRONG PRESSURE
GRADIENT WILL DEVELOP ACROSS NRN AND CNTRL NV WITH ABOUT A 16 MB
DIFFERENCE BETWEEN ELY AND WINNEMUCCA. THEREFORE THE HIGH WIND
WARNING FOR CNTRL NV FRIDAY STILL LOOKS ON TRACK. FOR NRN NV THINK
WINDS WILL STAY BELOW HIGH WIND WARNING CRITERIA FOR MOST OF THE AREA
SO WILL GO WITH A WIND ADVISORY. MAIN FRONTAL BAND WILL MOVE INTO WRN
NV EARLY FRIDAY EVENING MOVING INTO ERN NV LATE EVENING OR VERY EARLY
SATURDAY MORNING. MODELS STILL SHOWING GOOD QPF AMOUNTS WITH THIS
FRONTAL BAND WITH VALUES GENERALLY RANGING FROM 0.40 TO 0.80 INCH
WHICH WILL TRANSLATE INTO 4 TO 10 INCHES OF SNOW. WITH MODELS HAVING
BEEN VERY CONSISTENT WITH THIS PATTERN FOR THE PAST FEW DAYS
CONFIDENCE IS PRETTY HIGH SO WENT AHEAD AND UPGRADED THE WINTER STORM
WATCH TO A WINTER STORM WARNING FOR FRIDAY NIGHT THRU SATURDAY
MORNING...EXCEPT IN HUMBOLDT COUNTY WHERE SNOW AMOUNTS WILL BE LESS
AS MORE OF THE PRECIPITATION WILL FALL AS RAIN...SO WILL GO WITH A
SNOW AND BLOWING SNOW ADVISORY THERE. CYCLONIC FLOW TO CONTINUE
ACROSS THE AREA SATURDAY AFTERNOON AND SUNDAY WITH EMBEDDED WEAK
SHORT WAVES MOVING THROUGH. THIS WILL KEEP SNOW SHOWERS CONTINUING
OFF AND ON THROUGH SUNDAY BUT PROBABLY PICK UP ONLY ANOTHER 1 TO 3
INCHES OF SNOW IN THE VALLEYS. CEC

.LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY...A VERY ACTIVE
PATTERN PERSISTS THROUGH MOST OF THE EXTENDED PERIOD. MODELS IN
REASONABLE AGREEMENT THROUGH MONDAY THEN DIVERGE. GFS HAS STRONG
ZONAL FLOW VS RIDGING OF THE ECMWF AFTER MONDAY NIGHT. WILL LEAN A
SPLIT OF THE TWO. FOR SUNDAY NIGHT...NEGATIVE TILT SHORT WAVE PUSHES
ACROSS NORTHERN CWA FOR CHANCE POPS. GFS H5 DIRTY FLOW BECOMES ZONAL
MONDAY NIGHT AND CONTINUING INTO WEDNESDAY AFTN. NEXT 120 KNOT JET
STREAK AND ASSOCIATED SHORT WAVE PUSH INTO NRN NV ON TUESDAY
AFTERNOON...SPREADING MORE PRECIP ACROSS THAT AREA UNTIL MIDDAY WED.
AS A RESULT...BUMPS POPS NORTHERN ZONES TO CHANCE WHERE STRONGEST
DYNAMICS LOCATED. TROF AXIS WEDNESDAY NIGHT INTO THURSDAY FOR
ANOTHER ROUND OF PCPN. EXTENSIVE CLOUD COVER SHOULD KEEP MINS FROM
DROPPING TOO DRASTICALLY THROUGHOUT EXTENDED PERIOD. HARMER
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY EVENING.
SURFACE WINDS INCREASE THURSDAY EVENING AS A POWERFUL STORM
APPROACHES THE WEST COAST. STRONG SOUTHWESTERLY WINDS ARE FORECAST
BY 18Z FRIDAY WITH SUSTAINED WINDS 25-35 MPH AND GUSTS AS HIGH AS 60
MPH IN HIGHER ELEVATIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING IN EFFECT FOR NVZ013-035-037 FROM 10 AM FRIDAY
MORNING TO 10 PM LATE FRIDAY EVENING

WINTER STORM WARNING FOR NVZ031-032-034-036-037 FROM 8 PM FRIDAY TO 7
AM SATURDAY.

WINTER STORM WARNING FOR NVZ013-035 FROM 12 AM SATURDAY TO 10 AM
SATURDAY MORNING.

SNOW AND BLOWING SNOW ADVISORY NVZ030 FROM 6 PM FRIDAY TO 4 AM
SATURDAY.

SNOW AND BLOWING SNOW ADVISORY FOR NVZ033 FROM 12 AM SATURDAY TO 10
AM SATURDAY.

WIND ADVISORY FOR NVZ030>33-036 FROM 10 AM FRIDAY UNTIL 10 PM FRIDAY.
Hazardous weather outlook, Jan 3, 2:48 AM PST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
248 AM PST THU JAN 3 2008

NVZ013-030>037-040000-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
248 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AS A MAJOR WINTER STORM APPROACHES NEVADA...WINDS WILL BEGIN TO
INCREASE AND BECOME STRONG. SOUTHWESTERLY WINDS OF 30 TO 45 MPH WITH
GUSTS UP TO 65 MPH ARE POSSIBLE FROM LATE FRIDAY MORNING THROUGH LATE
FRIDAY EVENING. HIGHER ELEVATIONS ARE MORE LIKELY TO EXPERIENCE THE
STRONGEST GUSTS.

BY LATE FRIDAY EVENING...THIS STORM WILL ALSO BE PRODUCING
SIGNIFICANT SNOW ACCUMULATIONS ACROSS NORTHERN AND CENTRAL NEVADA...
EVEN IN THE VALLEYS. THE POTENTIAL EXISTS FOR 5 TO 10 INCHES OF SNOW
BY SUNDAY MIDDAY...WITH THE HIGHEST SNOW AMOUNTS ABOVE 5000 FEET. ONE
TO TWO FEET OF SNOW ARE EXPECTED IN THE MOUNTAINS.

PLEASE CHECK BULLETINS RNONPWLKN AND RNOWSWLKN FOR DETAILS ON
THE HIGH WIND WARNING AND WINTER STORM WARNING.

THE SNOW WILL TAPER OFF SOMEWHAT ON SUNDAY AFTERNOON BUT SEVERAL
WEAKER SYSTEMS WILL PUSH INTO THE REGION MONDAY AND TUESDAY...
BRINGING MORE CHANCES FOR ADDITIONAL SNOW ACCUMULATION.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

AWG/TT

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:38 AM PSTHigh Wind WarningLKNElko, Eureka, Humboldt, Lander, White Pine45 hr
Jan 3, 4:00 AM PSTWinter Storm WatchLKNElko, Eureka, Lander, White Pine11 hr
Jan 3, 2:47 PM PSTSnow and Blowing Snow AdvisoryLKNElko, Humboldt36 hr
Jan 3, 2:47 PM PSTWinter Storm WarningLKNElko, Eureka, Lander, White Pine37 hr

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.